MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number C1000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, on an unspecified date, a clave¿ connector generated a leak during patient use.The reporter stated that multiple occurrences of failed connections led to leaking medication.The event occurred during patient use.No apparent harm to the patient.The situation with the home infusion pump was discovered the next day when the patient reported no medication had infused.The center of the clave (white) appeared to be squished back into the clave, when the attached tubing was removed, the clave's white center usually returns to center to close.It stayed retracted.There was a delay in therapy as the pump patient had to have a new pump mixed and start over with her 2-day infusion.This resulted in pushing her treatment out by two days.Pump patient also had the whole dose wasted, and a new dose and equipment were used.Additional report stated that they received folfirinox on wednesday, 18-jun-2025, which included 5fu pump starting at 15:15.The registered nurse (rn) noted a brisk blood return from the port before connecting the home infusion.Connections checked and tightened.On thursday, (b)(6) 2025, the patient's significant other called and spoke with the on-call rn about concerns that the 5fu pump was not working, which was noted on their chart.Then on friday, (b)(6) 2025, the patient's so called pen clinic reporting concerns and was instructed to come in to the clinic for assessment, where it was confirmed that the 5fu pump was full and had not been infusing for the last 2 days.Rn noted port site unremarkable w/ drsg c/d/i but unable to flush line.Upon further assessment, it was noted that the port clave inner plastic piece was depressed and restricting any flow.The faulty clave was brought to the nurse manager.New clave placed on line and able to flush line easily, w/ brisk blood return noted immediately.The pharmacy and the covering physician were notified, and there were new orders entered for a new 5fu pump to be made.Thus, there was patient involvement, no human harm, and there was a delay in therapy reported.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Additional Manufacturer Narrative
One (1) used.List #c1000, clave¿ connector with one (1) used.Spiros was returned for evaluation.As received, a stickdown was observed on the clave.No other damage or anomalies were observed on the clave or the spiros.The sample was primed and flow restriction was noted, the clave was disassembled, and a crushed spike, tip anomaly, and cored seal were observed.No additional damage or anomalies were confirmed.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.The complaint of stickdown can be confirmed.The probable cause is due to a salt lake city molding defect.D9 - date returned to mfg: 7/23/2025.

Brand Name
CLAVE® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22572276
Report Number9617594-2025-01520
Device Sequence Number13153215
Product Code FPA
UDI-Device Identifier00840619069896
UDI-Public(01)00840619069896(17)290901(10)14146938
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC1000
Device Lot Number14146938
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown